WILLIAM D. HAIRE, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Cohen and colleagues (1) have recently reported the presence of the lupus anticoagulant in ten homosexual men with the acquired immunodeficiency syndrome (AIDS). Gold and colleagues (2) have extended these observations to include intravenous drug abusers with AIDS, particularly those with Pneumocystis carinii pneumonia. In both series the avidity of the lupus anticoagulant varied with the presence or absence of an opportunistic infection. I have recently cared for a patient with hemophilia A who developed a lupus anticoagulant associated with disseminated histoplasmosis.
A 51-year-old white man with known mild hemophilia A was hospitalized for evaluation of fever
HAIRE WD. The Acquired Immunodeficiency Syndrome and Lupus Anticoagulant. Ann Intern Med. 1986;105:301–302. doi: https://doi.org/10.7326/0003-4819-105-2-301_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):301-302.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use